Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 402, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 13, 2005, 5:20 PM CDT for Calhoun County, St. Clair County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2005, 5:20 PM CDT (22:20 UTC)
- Expired
- Jul 13, 2005, 5:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, AL, St. Clair County, AL
The radar
The Birmingham radar (KBMX), 106 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 132221 SVRBMX ALC015-115-132245- /O.NEW.KBMX.SV.W.0402.050713T2220Z-050713T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 520 PM CDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ST. CLAIR COUNTY IN CENTRAL ALABAMA CALHOUN COUNTY IN EAST CENTRAL ALABAMA * UNTIL 545 PM CDT * AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR OHATCHEE...OR ABOUT 7 MILES SOUTH OF RAINBOW CITY...AND MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEAVER AND JACKSONVILLE. IF ON OR NEAR NEELY HENRY LAKE...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3388 8609 3380 8611 3367 8572 3387 8567 $$ 61
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:05 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 13, 3:05 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 305 PM CDT WED JUL 13 2005 .DISCUSSION... RICH TROPICAL AIRMASS WILL CONTINUE TO PLAGUE US THE NEXT SEVERAL DAYS. NOTICING SOME 75-77 DEWPOINTS OUT THERE NOW...WOW EXPECTING CONTINUED SCATTERED TO NUMEROUS HEAVY HEAVY RAINERS (COPIOUS EVEN) WITH GUSTY WINDS UNTIL WE SOMEWHAT BREAK THE DENNIS REMNANT PATTERN IN THE FRIDAY TIME RANGE. THE SOMEWHAT BREAK I SPEAK OFF IS THE FINAL DISAPPEARANCE OF DENNIS AS HE LOOKS TO FINALLY BE WRUNG-OUT OVER THE OHIO VALLEY...AND A RIDGE BUILDS IN FROM THE EAST. THE GOOD NEWS WITH THIS IS THE RIDGE WILL THANFULLY KEEP EMILY WELL SOUTH OF US AND ON ITS CURRENT TRACK. THE ONLY POSSIBLE BAD NEWS IS THE RIDGE WILL BUILD IN JUST ENOUGH TO KEEP US ON THE WESTERN PERIPHERY...SUPPLYING CONTINUED RICH TROPICAL MOISTURE THROUGH THE EXTENDED PERIOD. GENERALLY SCATTERED POP WORDING WILL BE NEEDED FROM SATURDAY ON. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 86 72 87 / 50 70 60 60 ANNISTON 71 87 73 87 / 50 70 60 60 BIRMINGHAM 73 87 73 86 / 50 70 60 60 TUSCALOOSA 71 89 73 89 / 50 70 50 60 CALERA 71 88 72 88 / 50 70 50 60 AUBURN 72 87 71 87 / 40 70 50 60 MONTGOMERY 73 90 73 89 / 40 70 50 60 TROY 71 89 72 89 / 40 70 40 60 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 13, 1:28 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 128 PM CDT WED JUL 13 2005 ALZ011>015-017>050-141830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 128 PM CDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED WITH HURRICANE DENNIS...WILL CONTINUE TO RECEDE TODAY. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...WITH THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY SOUTH OF INTERSTATE 20. WITH THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE. SOME SPOTS WILL RECEIVE UP TO AN INCH OF RAIN IN A SHORT PERIOD OF TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY). MINOR RIVER FLOODING IS EXPECTED TO CONTINUE INTO EARLY FRIDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 1:44 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 144 PM CDT WED JUL 13 2005 ALZ028-131930- CLAY- 144 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 230 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 12 MILES WEST OF MILLERVILLE...MOVING EAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MILLERVILLE AND ASHLAND THROUGH 230 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IN ADDITION...MINOR FLOODING IS POSSIBLE. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jul 13, 2:30 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 230 PM CDT WED JUL 13 2005 ALZ028-132000- CLAY- 230 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN CLAY COUNTY UNTIL 300 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PYRITON...MOVING EAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PYRITON...LINEVILLE AND DELTA THROUGH 300 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...MINOR FLOODING IS POSSIBLE. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Jul 13, 2:34 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 234 PM CDT WED JUL 13 2005 ALZ049-132015- PIKE- 234 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 315 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GOSHEN...MOVING EAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GOSHEN...TROY...BANKS AND BRUNDIDGE THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...MINOR FLOODING IS POSSIBLE. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Jul 13, 2:48 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 248 PM CDT WED JUL 13 2005 ALZ046-132030- BULLOCK- 248 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK COUNTY UNTIL 330 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FITZPATRICK...MOVING EAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SHOPTON...FITZPATRICK AND UNION SPRINGS THROUGH 330 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. SMALL HAIL IS POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. MINOR FLOODING IS POSSIBLE. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Jul 13, 3:41 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 341 PM CDT WED JUL 13 2005 ALZ050-132130- BARBOUR- 341 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR COUNTY UNTIL 430 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM MOUNT ANDREW TO CLIO...MOVING EAST AT 20 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MOUNT ANDREW...LOUISVILLE...CLIO...CLAYTON AND BAKERHILL THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jul 13, 3:51 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 351 PM CDT WED JUL 13 2005 ALZ048-132130- RUSSELL- 351 PM CDT WED JUL 13 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SOUTHERN RUSSELL COUNTY UNTIL 430 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES WEST OF PITTSVIEW...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SEALE...PITTSVIEW AND FORT MITCHELL THROUGH 430 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.